Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


What is your answer about this?
May 8, 2003

Hello, I am a 45 year old woman who will have been HIV positive 11 years this September(on my birthday). I have a really BIG question. My viral load is undectable and has been for over a year now. Today I went to a dermatologist in search of help for my skin and scalp. I have been looking like a snake shedding it's skin or a bird that is molting. I can exfolliate and moistureize and 30 minutes later, I feel and look just as horrible. EXTREMELY dry and flaky skin and scalp. I dring about a gallon of water daily so I am well hydrated. What I don't understand is that he called it" sebboriac dermatitis" and said that is was due to the HIV and could offer no futher explanation or information as he stated " I am not familliar with how or why due to HIV, it just is" and he left me with really no answers. Have you ever heard of or encountered this before as a result of HIV? I am so confused and really depressed over this. HELP! Sincerely, Krista in Alabama

Response from Dr. Frascino

Hello Alabama Krista,

This is primarily a fatigue and anemia forum, so Ill only be able to answer briefly.

Seborrheic dermatitis is a fairly common skin disorder that can be seen in HIV-negative as well as HIV-positive folks. There is an increased incidence of seborrhea in HIV disease for unclear reasons. The treatment may need to be more aggressive to bring your symptoms under better control. Perhaps ask for a referral to a dermatologist who has more experience in treating HIV-positive folks. As with acne or eczema, seborrhea and other skin conditions can range from mild to severe. Luckily, with appropriate treatment, seborrhea can usually be brought under very good control. Hopefully, your "molting" episodes will soon be over. Make sure your HIV specialist and dermatologist work together to help you control this problem.

Good luck.

Dr. Bob


Previous
Testosterone Side Effects
Next
High Hemoglobin

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement